New Mexico, 2019

High Wind in New Mexico, February 15 to 16, 2019

February 15 to 16, 2019 · NWS MAF · 1 event in 1 county or zone

An upper level trough brought intermittently strong winds to the Guadalupe and Davis Mountains and the adjacent plains over a 2 day period from the 14th to the 16th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

An upper level trough brought intermittently strong winds to the Guadalupe and Davis Mountains and the adjacent plains over a 2 day period from the 14th to the 16th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 14, 10:22 PM MST, 3 hours 38 minutes earlier.

Area forecast discussion, Feb 14, 10:22 PM MST, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1122 PM CST Thu Feb 14 2019

.DISCUSSION...
See aviation discusssion below.

&&

.AVIATION...
VFR conditions are expected at the west Texas and southeast New
Mexico terminals the next 24 hours. West winds of generally 10
to 15 mph is expected overnight and early Friday morning. The
west winds will increase again by mid morning to 15 to 30 mph
and gusty and continue through Friday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     57  80  45  75 /   0   0   0   0
Carlsbad                       55  77  50  69 /   0   0   0   0
Dryden                         53  85  53  83 /   0   0   0   0
Fort Stockton                  57  79  53  78 /   0   0   0   0
Guadalupe Pass                 51  66  45  60 /   0   0   0   0
Hobbs                          53  76  43  69 /   0   0   0   0
Marfa                          45  70  41  70 /   0   0   0   0
Midland Intl Airport           56  80  47  74 /   0   0   0   0
Odessa                         57  80  48  74 /   0   0   0   0
Wink                           52  80  45  75 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 7 PM MST Friday for Guadalupe Mountains
     of Eddy County.

TX...High Wind Warning until 7 PM MST Friday for Guadalupe Mountains.

&&
Hazardous weather outlook, Feb 14, 12:18 PM MST, 13 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
118 PM CST Thu Feb 14 2019

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
118 PM CST Thu Feb 14 2019 /1218 PM MST Thu Feb 14 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Elevated fire weather conditions will persist through early evening across
most of southeast New Mexico and West Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

High winds are likely in the Guadalupe Mountains both Friday and
Saturday. A high wind warning is in effect until Friday evening. High
winds are possible in the Davis Mountains above 6000 feet Friday and
Saturday. Additionally, windy conditions are forecast Friday and
Saturday for the Eddy County Plains, the Permian Basin, Rolling
Plains, and Trans Pecos Region. Elevated to critical fire weather
conditions are expected Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Guadalupe Mountains of Eddy County

When
February 15, 2:00 AM MST to February 16, 3:00 PM MST
Where
Guadalupe Mountains of Eddy County forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
32.472, -104.304 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2019Every state in 2019This day in weather historyWarnings in New Mexico, February 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 804291.